MAUDE Adverse Event Report: AESCULAP INC. TC METZENBAUM SCISS DEL CVD S/S 145MM; DUROTIP SCISSORS

AESCULAP INC. TC METZENBAUM SCISS DEL CVD S/S 145MM; DUROTIP SCISSORS
Model Number MB207R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a tc metzenbaum sciss del cvd s/s 145mm (part # mb207r) was used during a procedure on (b)(6) 2023.According to the complainant the tip of the device had broken off during use.Reportedly the tip was retrieved and the procedure was successfully completed with a different instrument.No patient complications were reported as a result of this event.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Additional information: h6 codes updated investigation results: one (1) sample provided was sent to the manufacturing site for evaluation and the results of the investigation confirmed that the tip had broken off.Heat treated delicate instruments such as the tc metzenbaum sciss del cvd s/s 145mm are very hard, but that hardness makes them brittle.This has made the instrument vulnerable to strikes, such as when the instrument was dropped, or if something was dropped on them.Based on the investigation findings, the exact root cause of the break was unable to be determined.The manufacturing site is aware of this issue and has entered this complaint into our trending report.There were no other reported similar events of this nature.Although this event is believed to be an isolated incident, the quality control team has been directed to scrutinize each new pair of scissors to attempt to identify if any new trending concerns exist.Quality control employees were re-trained on the importance of identifying and escalating any concerns associated with the device during inspection and trending reviews.

Brand Name
TC METZENBAUM SCISS DEL CVD S/S 145MM
Common Device Name
DUROTIP SCISSORS
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key18162934
Report Number2916714-2023-00121
Device Sequence Number6503490
Product Code GEN
UDI-Device Identifier04046964683688
UDI-Public4046964683688
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMB207R
Device Catalogue NumberMB207R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown